Alert archive / Colorado / Special Weather Statements in 2013
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 2, 2013, 12:21 PM MDT for Elbert County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 12:21 PM MDT (18:21 UTC)
- Expired
- Jul 2, 2013, 1:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
428
WWUS85 KBOU 021821
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1221 PM MDT TUE JUL 2 2013
COZ041-046-047-021900-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
1221 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR WESTERN LINCOLN AND CENTRAL ELBERT COUNTIES UNTIL 100 PM
MDT.
AT 1219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF THUNDERSTORMS OVER SOUTHEAST ELBERT COUNTY. THE
STRONGEST THUNDERSTORM WAS 9 MILES NORTHWEST OF SIMLA...OR 26 MILES
WEST OF LIMON...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM. HAIL FROM THE STRONGER STORM COULD COVER
THE GROUND TO AT LEAST ONE INCH IN DEPTH.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SIMLA...MATHESON AND KUTCH.
LAT...LON 3913 10406 3913 10428 3946 10421 3933 10385
3886 10385 3886 10405
TIME...MOT...LOC 1819Z 346DEG 10KT 3926 10418
$$
BAKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 2, 10:48 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 2, 10:48 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1048 AM MDT TUE JUL 2 2013 .UPDATE...NO BIG CHANGES NEEDED TO THE FORECAST. PRECIPITABLE WATER VALUES ARE NEAR A TENTH OF AN INCH LESS THAN THEY WERE THIS TIME YESTERDAY. THIS ALONG WITH NO REAL SHORTWAVE PIECE OF ENERGY TO HELP KICK OFF STRONGER CONVECTION...EXPECT LESS STORM COVERAGE TODAY THAN YESTERDAY. STILL EXPECTING AFTERNOON AND EVENING THUNDERSTORMS HOWEVER...WITH A STRONGER STORM ABLE TO PRODUCE SMALL HAIL...GUSTS TO 40 MPH AND BRIEF HEAVY RAIN. && .AVIATION...NNW WINDS WILL BE MAKING THEIR TRANSITION TO ENE WITHIN THE NEXT COUPLE HOURS AND STAY THAT WAY THRU 00Z. TSTM ACTIVITY THIS AFTN WILL BE RATHER ISOLD SO WILL NOT MENTION ANY THUNDER IN THE TAF. LESS MOISTURE IN THE AIR TODAY...SO IF A STORM DOES PASS OVER ONE OF THE AIRPORTS...ONLY SCT CEILINGS AROUND 060-070 EXPECTED. FOR TONIGHT WINDS SHOULD BECOME MORE SELY BY EARLY EVENING AND THEN SLY BY MIDNIGHT. && .PREV DISCUSSION... /ISSUED 223 AM MDT TUE JUL 2 2013/ SHORT TERM...OVERALL NOT A LOT OF CHANGE AS THE UPPER LEVEL HIGH CONTINUES OVER THE GREAT BASIN WITH MDT NLY FLOW ALOFT OVER NRN CO. ONCE AGAIN THE UPPER LEVEL JET WILL REMAIN OVER NERN CO WHICH MAY LEAD TO A FEW MORNING SHOWERS/TSTMS OVER THE NERN PLAINS. FOR THIS AFTN IT APPEARS THE BEST CHC FOR SHOWERS/TSTMS WILL BE IN THE MTNS/SRN FOOTHILLS AND ACROSS THE PALMER DIVIDE. OVER THE PLAINS LOW LVL MOISTURE IS FCST TO DECREASE WITH CAPES BLO 500 J/KG SO WILL ONLY MENTION ISOLD STORMS. AS FOR HIGHS 850-700 MB TEMPS ARE SIMILAR TO MON SO WIL KEEP HIGHS IN THE LOWER TO MID 80S OVER NERN CO. FOR TONIGHT WILL SEE SOME LINGERING ACTIVITY IN THE MTNS AND SRN FOOTHILLS EARLY IN THE EVENING. OVER THE PLAINS THE UPPER LEVEL JET WILL SHIFT EASTWARD SO THREAT OF NOCTURNAL ACTIVITY OVERNIGHT SHOULD BE LOW VERSUS THE LAST TWO NIGHTS. LONG TERM...40 TO 70 KNOT NORTHERLY JET LEVEL FLOW IS PROGGED TO CONTINUE OVER THE CWA WEDNESDAY THROUGH THURSDAY NIGHT. AN UPPER RIDGE IS STILL OVER THE SOUTHWESTERN UNITED STATES...WITH AN UPPER TROUGH JUST EAST OF COLORADO. BENIGN SYNOPTIC SCALE ENERGY IS EXPECTED ALL FOUR PERIODS. THE BOUNDARY LAYER FLOW WILL ADHERE TO NORMAL DIURNAL PATTERNS ALL FOUR PERIODS...WITH NOTHING SIGNIFICANT IN THE SPEEDS EXPECTED. CONCERNING MOISTURE...THERE IS SOME IN THE MID AND UPPER LEVELS SOME OF THE TIME WEDNESDAY THROUGH THURSDAY NIGHT...BUT NOTHING LIKE WE'VE HAD THE LAST COUPLE DAYS. PRECIPITABLE WATER VALUES ARE GENERALLY FROM THE 0.50 TO 0.80 INCH RANGE ALL FOUR PERIODS. THE LOW LEVEL DEW POINT PROGGS SHOW 25 TO 35 F READINGS OVER THE WESTERN HALF OF THE CWA...WITH 35 TO 45 F OVER THE EAST ALL FOUR PERIODS. THE CAPE IS PRETTY MINIMAL FOR LATE DAY WEDNESDAY...WITH ONLY A TAD MORE LATE DAY THURSDAY. THERE IS NOTHING NEAR 1000 J/KG EITHER TIME. A FAIRLY STRONG MID LEVEL CAP IS IN PLACE OVER THE CWA LATE WEDNESDAY...WITH IT STILL THERE THURSDAY AFTERNOON BUT NOT QUITE AS STRONG. THERE IS ONLY A TAD OF MEASURABLE RAINFALL OVER THE MOUNTAINS AND FOOTHILLS LATE DAY WEDNESDAY...WITH A BIT MORE PROGGED LATE DAY THURSDAY. FOR POPS...WILL GO WITH 10-30%S FOR LATE DAY WEDNESDAY AND LATE DAY THURSDAY ...THE HIGHEST OVER THE MOUNTAINS AND FOOTHILLS. FOR TEMPERATURES...WEDNESDAY'S HIGHS LOOK ABOUT 1.5 TO 3.0 C WARMER THAN TODAY'S READINGS. THURSDAY'S HIGHS LOOK 1-2 C WARMER THAN WEDNESDAY'S. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...MODELS HAVE THE UPPER RIDGE OVER NEW MEXICO ON FRIDAY AND SATURDAY. THE UPPER RIDGE SHIFTS EVEN FURTHER EAST SUNDAY AND MONDAY WITH ITS AXIS EAST OF COLORADO. THE FLOW ALOFT IS BASICALLY ZONAL FRIDAY INTO SATURDAY...THEN IT BECOMES SOUTHWESTERLY. SPEEDS ARE NOT SIGNIFICANT. MODELS HAVE SOME MOISTURE AROUND WITH TEMPERATURES RIGHT NEAR NORMAL. AVIATION...ONCE AGAIN ANOTHER WK DENVER CYCLONE IS AROUND EARLY THIS MORNING WITH LIGHT SLY WINDS BECOMING NNW BY 14Z. BY EARLY AFTN WINDS SHOULD BECOME MORE ENE AND STAY THAT WAY THRU 00Z. TSTM ACTIVITY THIS AFTN WILL BE RATHER ISOLD SO WILL NOT MENTION ANY THUNDER IN THE TAF. FOR TONIGHT WINDS SHOULD BECOME MORE SELY BY EARLY EVENING AND THEN SLY BY MIDNIGHT. HYDROLOGY...WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. FAST MOVEMENT OF STORMS SHOULD KEEP RAINFALL AMOUNTS UNDER ONE HALF INCH IF A STORM MOVES ACROSS ANY OF THE BURN AREAS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RPK LONG TERM....RJK AVIATION...KRIEDERMAN
Hazardous weather outlook, Jul 2, 10:52 AM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1052 AM MDT TUE JUL 2 2013 COZ030>051-031700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN FORMING EARLY THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS WITH ISOLATED COVERAGE NEAR THE PALMER DIVIDE. ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST ELSEWHERE. STORM MOTION WILL AROUND 25 MPH FROM NORTH TO SOUTH. BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH ANY OF THE STORMS. ACTIVITY WILL SUBSIDE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS WEDNESDAY AND THURSDAY. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND BRIEF MODERATE RAINFALL. FOR FRIDAY THROUGH MONDAY...LATE DAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE FORECAST AREA. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/DL
In the hours before
Special weather statement, Jul 2, 12:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1221 PM MDT TUE JUL 2 2013
COZ041-046-047-021900-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
1221 PM MDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR WESTERN LINCOLN AND CENTRAL ELBERT COUNTIES UNTIL 100 PM
MDT.
AT 1219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF THUNDERSTORMS OVER SOUTHEAST ELBERT COUNTY. THE
STRONGEST THUNDERSTORM WAS 9 MILES NORTHWEST OF SIMLA...OR 26 MILES
WEST OF LIMON...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM. HAIL FROM THE STRONGER STORM COULD COVER
THE GROUND TO AT LEAST ONE INCH IN DEPTH.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SIMLA...MATHESON AND KUTCH.
LAT...LON 3913 10406 3913 10428 3946 10421 3933 10385
3886 10385 3886 10405
TIME...MOT...LOC 1819Z 346DEG 10KT 3926 10418
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:23 PM MDT | Special Weather Statement | BOU | Jefferson | 37 min |
| Jul 1, 9:12 PM MDT | Special Weather Statement | BOU | Larimer | 33 min |
| Jul 1, 9:36 PM MDT | Areal Flood Advisory | BOU | Larimer | 84 min |
| Jul 1, 9:40 PM MDT | Special Weather Statement | BOU | Larimer | 35 min |
| Jul 2, 1:35 PM MDT | Special Weather Statement | BOU | Weld | 40 min |
| Jul 2, 2:05 PM MDT | Special Weather Statement | BOU | Weld | 40 min |
| Jul 2, 3:05 PM MDT | Special Weather Statement | BOU | Adams | 55 min |
| Jul 2, 4:06 PM MDT | Special Weather Statement | BOU | Adams | 24 min |
Nearby
Special Weather Statements in Colorado, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.